Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 331, NWS Amarillo, TX

August 11, 2025Carson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 11, 2025, 5:27 PM CDT for Carson County, Texas. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2025, 5:27 PM CDT (22:27 UTC)
Expired
Aug 11, 2025, 6:30 PM CDT
In force
63 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Carson County, TX

The radar

The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 5:50 PM CDTHAIL 21 N Panhandle, TX
Aug 11, 5:59 PM CDTHAIL 2Panhandle, TXMultiple hail reports were submitted with pictures. Hail sizes ranged between golf ball to 2 inches on the east side of Panhandle. Timeframe for hail started at 559 and ended around 610.
Aug 11, 6:20 PM CDTHAIL 1.54 Ene Panhandle, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WUUS54 KAMA 112227
SVRAMA
TXC065-112330-
/O.NEW.KAMA.SV.W.0331.250811T2227Z-250811T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
527 PM CDT Mon Aug 11 2025

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Central Carson County in the Panhandle of Texas...

* Until 630 PM CDT.

* At 527 PM CDT, a severe thunderstorm was located near Panhandle,
  moving northeast at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected.

* Locations impacted include...
  Panhandle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3534 10144 3541 10148 3554 10137 3534 10123
TIME...MOT...LOC 2227Z 236DEG 5KT 3539 10141 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

COR
1 follow-up statement
658 
WWUS54 KAMA 112252
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
552 PM CDT Mon Aug 11 2025

TXC065-112330-
/O.CON.KAMA.SV.W.0331.000000T0000Z-250811T2330Z/
Carson TX-
552 PM CDT Mon Aug 11 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL CARSON COUNTY...

At 552 PM CDT, a severe thunderstorm was located over Panhandle,
moving east at 10 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles.

Locations impacted include...
Panhandle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3534 10144 3540 10146 3544 10130 3534 10123
TIME...MOT...LOC 2252Z 287DEG 8KT 3538 10135 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

COR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:29 PM CDT, 3 hours 58 minutes earlier. Its key messages:

  • Issued at 1256 PM CDT Mon Aug 11 2025
  • Storms this evening may be strong to severe and could produce heavy rain that may lead to localized flash flooding.
  • Temperatures over the next week will gradually warm back up to near average.
  • A pattern change may lead to additional shower and thunderstorm chances next weekend.
Area forecast discussion, Aug 11, 1:29 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
129 PM CDT Mon Aug 11 2025

...New KEY MESSAGES, SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 1256 PM CDT Mon Aug 11 2025

- Storms this evening may be strong to severe and could produce
  heavy rain that may lead to localized flash flooding.

- Temperatures over the next week will gradually warm back up to
  near average.

- A pattern change may lead to additional shower and thunderstorm
  chances next weekend.

&&

.SHORT TERM...
(This evening through Tuesday night)
Issued at 1256 PM CDT Mon Aug 11 2025

Conditions are setting up for another active weather day across the
Panhandles, with scattered to widespread thunderstorms expected for
south and central portions of the TX Panhandle. Portions of the OK
and northern TX Panhandles received heavy rain (localized 1-3"
totals) from a line of storms last night, leaving those areas fairly
worked over with lower rain chances. As the upper level system
departs tomorrow, rain cooled air and lingering cloud cover will
make for a pleasant August afternoon with light winds and highs in
the 80s to low 90s. Model guidance suggest there may be enough
lingering moisture and lift in the area to support some isolated
afternoon pop-up convection, capable of brief heavy downpours and
gusty winds (~20% POPs).

Our focus later this evening into the overnight hours is on the
central to southern TX Panhandle, where an upper level shortwave and
diffuse sfc boundary will help fire up potentially strong-severe
convection. In the wake of last night's thunderstorms, satellite
imagery shows cloud cover dissipating surprisingly well over the
area, spelling the potential for sufficient atmospheric
destabilization to occur through the day. Highs in the 80s to low
90s combined with dew pts in the upper 50s to low 60s will help CAPE
values reach 1000-2000 J/kg, in the presence of 20-30 kt bulk shear
values, will create an environment supportive of potentially severe
hail and damaging wind gusts. CAMs show the diffuse sfc boundary
firing up a few scattered cells across the central Panhandle around
4-6 PM, before the upper wave helps initiate more widespread
convection likely along/south of the I-40 corridor. One thing to
watch will be where exactly the boundary sets up, along with the
influence of any new outflow boundaries. While widespread
precipitation is favored across the south, negative boundary
interactions or a further south track of the trough could shunt
the bulk of activity to Lubbock's CWA. But for now, expect showers
and storms to fill in across the south-southeast later this
evening- overnight. Several models have become more aggressive on
forecast rainfall totals tonight, highlighting local bulls-eyes
of 1-3" rain amounts. Thanks to 1.25-1.75" PWATs, we believe those
totals will be achievable, especially for any areas that receive
the strongest storms, multiple rounds of storms, or prolonged
periods of moderate rain behind the initial line of storms.
Highest probabilities to exceed 1" of rain exist generally along
and south of the I-40 and Hwy 60 corridors. These conditions could
produce localized flooding tonight, so we continue urging people
to have access to weather alerts and utilize extra caution on the
roadways.

Harrel

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 1256 PM CDT Mon Aug 11 2025

Quieter weather with highs in the upper 80s to low 90s is looking
favorable Wednesday, with a relatively stagnant synoptic pattern
aloft. By Thu-Fri, high pressure may set back up over the high
Plains, spelling the return of widespread 90s with even a few
spotty triple digits. Lee sfc cyclogenesis off the Rockies also
points to our typical Panhandle breeze coming back, generally in
the 15-25 mph range. Long range ensembles show high pressure
becoming displaced late Friday into the weekend, allowing SW flow
aloft to usher in weak disturbances and improved deep layer
moisture. Currently, expect near average highs in the 90s with
15-25% precipitation chances each day.

Harrel

&&

.AVIATION...
(18Z TAFS)
Issued at 1256 PM CDT Mon Aug 11 2025

Thunderstorm potential increases this evening into the overnight
hours, especially around KAMA after 00z where storm confidence is
highest. KDHT and KGUY have lower chances to be directly impacted,
but have maintained PROB30 groups for those sites. Otherwise,
winds will be mostly light and variable once storms clear with VFR
sky conditions.

Harrel

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...38
LONG TERM....38
AVIATION...38
Hazardous weather outlook, Aug 11, 2:10 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
210 PM CDT Mon Aug 11 2025

OKZ001>003-TXZ001>020-317-120715-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
210 PM CDT Mon Aug 11 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Through Tonight.

Thunderstorms are possible across the Texas and Oklahoma
Panhandles during the afternoon and evening hours today. A few
storms may become severe, with damaging winds and large hail being
the primary factors. Additionally, storms may produce heavy rain
that may lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will be possible on Tuesday and again this upcoming
weekend across portions of the Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Aug 11, 5:17 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Amarillo TX
517 PM CDT Mon Aug 11 2025

TXZ007-012-112245-
Potter TX-Moore TX-
517 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN POTTER AND SOUTHERN
MOORE COUNTIES THROUGH 545 PM CDT...

At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Valley De Oro, or 23 miles south of Dumas, moving
northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Potter
and southern Moore Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3544 10207 3553 10216 3555 10216 3568 10207
      3558 10193 3544 10182
TIME...MOT...LOC 2216Z 235DEG 7KT 3554 10206

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

COR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 10:56 PM CDTSpecial Weather StatementAMAHartley34 min
Aug 10, 11:10 PM CDTSevere Thunderstorm WarningAMADallam, Hartley65 min
Aug 10, 11:25 PM CDTSpecial Weather StatementAMAPotter35 min
Aug 10, 11:44 PM CDTSpecial Weather StatementAMAMoore31 min
Aug 10, 11:53 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Hartley, Moore, Sherman67 min
Aug 11, 12:50 AM CDTSpecial Weather StatementAMAHansford, Hutchinson, Moore25 min
Aug 11, 1:21 AM CDTSpecial Weather StatementAMAHansford54 min
Aug 11, 5:17 PM CDTSpecial Weather StatementAMAPotter28 min
Aug 11, 5:24 PM CDTSevere Thunderstorm WarningAMAMoore, Potter66 min
Aug 11, 5:38 PM CDTSpecial Weather StatementAMACarson37 min
Aug 11, 5:47 PM CDTSevere Thunderstorm WarningAMAOldham, Potter58 min
Aug 11, 5:57 PM CDTSevere Thunderstorm WarningAMACarson63 min
Aug 11, 6:06 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAPotter17 min
Aug 11, 6:08 PM CDTSevere Thunderstorm Warning Considerable damage threatAMACarson67 min
Aug 11, 6:19 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler56 min
Aug 11, 6:36 PM CDTSpecial Weather StatementAMAHutchinson39 min
Aug 11, 6:38 PM CDTAreal Flood AdvisoryAMACarson20 min
Aug 11, 6:40 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAPotter, Randall65 min
Aug 11, 6:48 PM CDTSevere Thunderstorm WarningAMACarson57 min
Aug 11, 6:55 PM CDTSevere Thunderstorm WarningAMAPotter, Randall65 min
Aug 11, 6:58 PM CDTFlash Flood WarningAMACarson3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.